Oregon, 2007

Heavy Snow in Oregon, January 4 to 5, 2007

January 4 to 5, 2007 · NWS PDT · 1 event in 1 county or zone

A quick moving disturbance combined with moist upslope flow produced heavy snow in the Blue Mountains.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A quick moving disturbance combined with moist upslope flow produced heavy snow in the Blue Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 4, 8:50 AM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Jan 4, 8:50 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
850 AM PST THU JAN 4 2007

.SHORT TERM...RECEIVING REPORTS OF SNOW ACCUMULATING ALONG AND NEAR
THE CASCADE CREST OF OREGON AND WASHINGTON. MODEL DATA WAS
CONTINUING TO SHOW QPF AMOUNTS ACROSS MOST AREA AND ESPECIALLY IN
AREA MTNS SUCH AS MEH ETC TODAY AND HAVE INCREASED POPS ACROSS THESE
AREAS AS WELL TO INCLUDE SNOW ACCUMULATION.

&&

.AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL FOR THE NEXT 24
HOURS...WITH BRIEF MVFR CONDITIONS IN SHOWERS. SOUTHWEST WINDS
10-20 KT FOR MOST AREAS TODAY. EXPECT OCCASIONAL MOUNTAIN
OBSCURATION IN PRECIPITATION/CLOUDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  42  30  44  33 /  30  20  10  20
ALW  44  30  43  37 /  30  20  10  20
PSC  45  29  43  36 /  20  10  10  20
YKM  40  25  38  29 /  20  10  20  30
HRI  44  28  43  34 /  20  10  10  20
ELN  37  25  36  30 /  20  20  30  40
RDM  36  20  37  24 /  50  20  10  20
LGD  36  26  33  26 /  50  30  10  30
GCD  37  21  32  21 /  40  20  10  30
DLS  44  32  43  35 /  40  10  20  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/89
Hazardous weather outlook, Jan 4, 5:20 AM PST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PST THU JAN 4 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-051315-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
520 AM PST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UPPER LEVEL DISTURBANCE COMBINED WITH AN UNSTABLE ATMOSPHERE WILL
BRING SCATTERED SNOW SHOWERS TO MAINLY THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A SERIES OF PACIFIC WEATHER DISTURBANCES WILL BRING A DAILY CHANCE
FOR RAIN AND SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Northern Blue Mountains

When
January 4, 10:00 AM PST to January 5, 12:00 AM PST
Where
Northern Blue Mountains forecast zone
Reported by
Trained Spotter
Coordinates
45.494, -117.976 (the zone’s center; the record gives no point)

Spotters reported 8 inches of snow at Meacham and 8 inches at Tollgate.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8474.